Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 18, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 17, 2007, 3:54 AM CDT for 5 counties in Nebraska; 5 counties in Kansas. It took effect at Sep 17, 2007, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2007, 3:54 AM CDT (08:54 UTC)
- In effect from
- Sep 17, 2007, 12:00 PM CDT
- Expired
- Sep 17, 2007, 6:56 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 170854 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 354 AM CDT MON SEP 17 2007 ...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON... KSZ006-007-017>019-NEZ076-077-085>087-171700- /O.NEW.KGID.WI.Y.0018.070917T1700Z-070918T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 354 AM CDT MON SEP 17 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A TROUGH OF LOW PRESSURE WILL SLIDE INTO THE CENTRAL PLAINS TODAY TIGHTENING THE PRESSURE GRADIENT. THIS WILL RESULT IN STRONG SOUTH WINDS OUT AHEAD OF THE SYSTEM...OF AROUND 30 MPH WITH GUSTS TO OVER 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
2 follow-up statements
000 WWUS73 KGID 171549 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1049 AM CDT MON SEP 17 2007 KSZ006-007-017>019-NEZ076-077-085>087-180000- /O.CON.KGID.WI.Y.0018.070917T1700Z-070918T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 1049 AM CDT MON SEP 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG SOUTH WINDS AROUND 30 MPH...WITH GUSTS TO NEAR 45 MPH ARE EXPECTED THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 172356 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 656 PM CDT MON SEP 17 2007 KSZ006-007-017>019-NEZ076-077-085>087-180100- /O.CAN.KGID.WI.Y.0018.000000T0000Z-070918T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 656 PM CDT MON SEP 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 16, 11:21 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 16, 11:21 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1121 PM CDT SUN SEP 16 2007 .AVIATION...06Z TAF. INTRODUCED A BRIEF PERIOD OF MVFR VSBYS WITH SOME HAZE AS WINDS HAVE TURNED LIGHT. RIGHT NOW...DON/T EXPECT THUNDERSTORMS TO WEST TO POSE SUBSTANTIAL RISK FOR THE GRAND ISLAND AREA...ALTHOUGH SOME SHOWERS IN THE VICINITY OF THE AIRPORT APPEAR POSSIBLE. BY LATE MORNING...WINDS TURN SOUTH AND GUST TO NEARLY 30KTS. COULD BE SOME THUNDERSTORM ACTIVITY DURING THE FINAL 6HRS OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 634 PM CDT SUN SEP 16 2007/ AVIATION...00Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. A WARM FRONT WILL LIFT/TRANSPOSE NORTH TONIGHT AND TURN WINDS FROM THE SOUTHEAST TO SOUTH...AND GENERATE SOME MID CLOUDS. WILL HOLD OFF ANY AN VSBY/CIG RESTRICTIONS OR PRECIP AT THIS TIME. DURING THE FINAL 9 TO 12 HOURS OF THE FORECAST PERIOD...SOUTH WINDS OF 20 TO 28 KTS WILL BE COMMON. PREV DISCUSSION... /ISSUED 308 PM CDT SUN SEP 16 2007/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. MAIN FOCUS IS ON THUNDERSTORMS THROUGH THE PERIOD. CONVECTION WHICH MOVED THROUGH EARLIER TODAY HAS SHIFTED TO OUR EAST. THIS ACTIVITY WAS ASSOCIATED WITH THE PASSAGE OF A MID LEVEL SHORTWAVE TROUGH AND IN WARM AIR ADVECTION AHEAD OF A WARM FRONTAL BOUNDARY TO OUR SOUTH. STRATUS WHICH PLAGUED OUR AREA THROUGH THE MORNING HAS FINALLY ERODED THIS AFTERNOON. LOW TEMPERATURES TONIGHT WILL BE DEPENDENT UPON HOW MUCH TEMPERATURES CAN RECOVER YET TODAY AND WILL CONTINUE TO MONITOR THE TEMPERATURE TRENDS. TONIGHT...THE WARM FRONTAL BOUNDARY TO OUR SOUTH WILL BEGIN TO LIFT TO THE NORTH. AN INCREASING LOW LEVEL JET TO AROUND 50KTS OVER THE BOUNDARY WILL AID IN PRODUCING ELEVATED CONVECTION PRIMARILY AFTER 03Z. THE NAM INDICATES ELEVATED MOST UNSTABLE CAPES OF 2000 TO 3000 J/KG ALONG AND AHEAD OF THE WARM FRONT...WHICH MODELS PROG TO QUICKLY LIFT TO THE NORTH BY AROUND 09Z...WHILE A SURFACE TROUGH APPROACHES FROM THE WEST. ON MONDAY...SOUTHWEST FLOW ALOFT AND SOUTHERLY FLOW AT THE SURFACE IS ENHANCED AS THE UPPER TROUGH APPROACHES FROM THE WEST AND THE ASSOCIATED SURFACE TROUGH DEEPENS. AHEAD OF THE BOUNDARY...VERY STRONG SOUTHERLY WINDS ARE EXPECTED IN OUR EAST AND SOUTHEAST COUNTIES. WINDS IN THIS AREA MAY REACH WIND ADVISORY CRITERIA AS WINDS BECOME UNIDIRECTIONAL AND FORECAST SOUNDINGS INDICATING MIXING TO AROUND 750MB. WARMER TEMPERATURES ARE EXPECTED ON MONDAY WITH THE WARM FRONT TO OUR NORTH...AND THIS NORTHERN AREA WILL ALSO BE THE PRIMARY FOCUS FOR SEVERE WEATHER. THUNDERSTORMS DO REMAIN POSSIBLE HOWEVER AS THE MID LEVEL TROUGH AND SURFACE LOW ADVANCE FARTHER EAST ONTO THE PLAINS STATES...WITH BETTER TIMING FOR CONVECTION MONDAY NIGHT. LONG TERM...FOR 12Z TUESDAY THROUGH NEXT SUNDAY. TUESDAY IS SETTING UP TO BE ANOTHER ACTIVE WEATHER DAY ACROSS THE REGION AS A STRONG SHORT WAVE HELPS PUSH A DECENT COLD FRONT ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. AHEAD OF THIS BOUNDARY DEEP LOW LEVEL MOISTURE SHOULD AID IN PRODUCING MODERATE TO HIGH INSTABILITY THROUGH THE DAY ACROSS THE AREA. THIS ALONG WITH STRONG MOISTURE CONVERGENCE AND MINIMAL INHIBITION ALONG THE ADVANCING BOUNDARY SHOULD SET THE STAGE FOR SCATTERED CONVECTION THROUGH MOST OF THE DAY. ANTICIPATE SOME SEVERE THUNDERSTORMS WITH THIS CONVECTION AS DEEP LAYER SHEAR OF 35-45 KTS IN COMBINATION WITH 1500-2500 J/KG OF ML CAPE SHOULD PRIME THE ATMOSPHERE FOR STRONG TO SEVERE CONVECTION. TEMPERATURES ON TUESDAY WILL BE VERY TRICKY GIVEN TIMING OF THE FRONT AND EXTENT OF CONVECTION BUT WILL AIM FOR HIGHS IN THE MID 70S NEAR ORD TO THE MID 80S NEAR BELOIT. THE UPPER WAVE THEN SLIDES EAST OF THE REGION ON WEDNESDAY AS THE COLD FRONT SLIPS SOUTH BEFORE STALLING NEAR THE KANSAS...OKLAHOMA BORDER. EXPECT SOME ISOLATED CONVECTION MAY LINGER INTO THE EARLY MORNING HOURS EAST OF A YORK TO OSBORNE LINE BUT OTHERWISE DRY CONDITIONS LOOK TO PREVAIL ACROSS THE FORECAST AREA FROM MID MORNING INTO THE EARLY EVENING. HOWEVER...THE FRONT THEN BEGINS TO PULL BACK NORTH WEDNESDAY NIGHT AS A DEEP UPPER TROUGH STARTS DIGGING INTO THE SOUTHWEST CONUS. ALTHOUGH THE FORCING WILL NOT BE STRONG...ENOUGH ELEVATED THETA-E ADVECTION IS SHOWN IN THE MODELS TO INDICATE AT LEAST A SLIGHT CHANCE FOR SOME CONVECTION WEDNESDAY NIGHT. THE PATTERN THEN TURNS QUIET FROM THURSDAY THROUGH SATURDAY AS THE DEEP UPPER TROUGH WILL CONTINUE TO SPIN SLOWLY EAST ACROSS THE SOUTHWEST CONUS WHILE A BROAD SURFACE TROUGH OF LOW PRESSURE PREVAILS ACROSS THE CENTRAL PLAINS. EXPECT TEMPERATURES UNDER THIS SETUP TO CLIMB INTO THE MID 80S TO NEAR 90 EACH DAY. HOWEVER...THE MODELS DIFFER CONSIDERABLY WITH HOW QUICK THIS WAVE IS KICKED OUT OF THE SOUTHWEST FROM SUNDAY INTO EARLY NEXT WEEK. THE GFS LOOKS LIKE AN OUTLIER AT IT COMPLETELY CUTS OFF THIS WAVE FROM THE UPPER FLOW AND BEGINS TO RETROGRADE THE SYSTEM INTO THE WESTERN PACIFIC. THE 12Z ECMWF ON THE OTHER HAND IS VERY PROGRESSIVE WITH THIS WAVE AND ATTEMPT TO KICK THE SYSTEM INTO THE PLAINS BY LATE SATURDAY INTO SUNDAY. THE UKMET STAYS SOMEWHERE IN THE MIDDLE WITH THIS SYSTEM AND APPEARS TO MATCH THE ENSEMBLE MEAN. AT THIS POINT...CONFIDENCE IN ANY SOLUTION IS FAIRLY LOW AND WILL AIM CLOSER TO THE MIDDLE SOLUTION OF THE ENSEMBLE MEAN AND UKMET. GIVEN THIS SETUP...AREA MIGHT START SEEING A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 16, 9:12 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 912 PM CDT SUN SEP 16 2007 KSZ005>007-017>019-171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 912 PM CDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS MONDAY EVENING THROUGH TUESDAY COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-072>077-082>087-171200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 912 PM CDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO PARTS OF SOUTH CENTRAL NEBRASKA FROM THE WEST...AND ALSO DEVELOP DURING THE OVERNIGHT HOURS. THE THUNDERSTORMS SHOULD GENERALLY BE NON SEVERE...BUT MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. IN PARTICULAR... AREAS TO THE WEST OF A LINE FROM ALMA...TO KEARNEY...TO ORD... HAVE A GREATER RISK OF STRONGER WIND GUSTS UP TO 50 MPH WITH THUNDERSTORMS BETWEEN 10 PM AND 2 AM TONIGHT. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD DIMINISH OR MOVE NORTH OF THE AREA BY EARLY MORNING MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS MONDAY EVENING THROUGH TUESDAY COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 45 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.